3 doctors weighed in:

Could i be pregnant? I have been on birth control for 2 weeks and me and my boyfriend had sex and did not use a condom. I got cramps the day after we had sex and still have them. Do you think i could be pregnant?

3 doctors weighed in
Dr. Paula Hillard
Obstetrics & Gynecology
1 doctor agrees

In brief: Not likely

If you're taking the pills consistently without missing, it's not likely you would get pregnant.
Keep taking your pills? If you take your pills consistently at the same time every without ever missing, the failure rate is <1%. In typical use, the failure rate is 9%. It also depends on when you started the pills and whether you used a backup method. If you miss your period, check a pregnancy test.

In brief: Not likely

If you're taking the pills consistently without missing, it's not likely you would get pregnant.
Keep taking your pills? If you take your pills consistently at the same time every without ever missing, the failure rate is <1%. In typical use, the failure rate is 9%. It also depends on when you started the pills and whether you used a backup method. If you miss your period, check a pregnancy test.
Dr. Paula Hillard
Dr. Paula Hillard
Thank
Dr. Geoffrey Rutledge
Internal Medicine

In brief: If

If you began your birth control pill as directed (on the first day of your menstrual cycle or on the sunday following th efirst day of your menstrual cycle) then the pill is typically over 90% effective against pregnancy after 7 days.
The risk for pregnancy is low, if you have been taking your pill as directed, at the same time each day. The crampling you may feel can be a side effect as you adapt to the pill and the hormones that you are recieving. It is also normal to feel nausea, have breakthrough bleeding, feel bloated or have tender breasts.

In brief: If

If you began your birth control pill as directed (on the first day of your menstrual cycle or on the sunday following th efirst day of your menstrual cycle) then the pill is typically over 90% effective against pregnancy after 7 days.
The risk for pregnancy is low, if you have been taking your pill as directed, at the same time each day. The crampling you may feel can be a side effect as you adapt to the pill and the hormones that you are recieving. It is also normal to feel nausea, have breakthrough bleeding, feel bloated or have tender breasts.
Dr. Geoffrey Rutledge
Dr. Geoffrey Rutledge
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors